Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Taking medicine for diabetes and mild hypertension. Getting back and neck pain. Any suggestion?

DOCTOR OF THE MONTH - Feb 2014
Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
Question
I am 59 years of age, male. DIABETIC for the last 12 years with proper sugar control. Taking oral medicines for diabetes and mild hypertension. Presently i am being bothered by back pain both upper back and lower back pain without any symptoms of spinal chord problem as per MRI taken which I suspect tobe due to pain in the nerves/weakness in the nerves. Inspite of the pain I am able to take my exercise routine of walking and 15 minutes of exercise for flexibility. The neck pain and the stress on the thigh muscle is too much to bear at times. Any suggestions?
Posted Tue, 29 Jan 2013 in Back Pain
 
 
Answered by Dr. Saurabh Gupta 59 minutes later
Hello,
Thanks for writing to us.

I understand your back & neck pain . These symptoms seems to be part of muscle strain.

For this condition you have to do stretching & strengthening exercises in which you have to stretch tight muscle & strengthen weakened ones under supervision of a physiotherapist.

The following measures will help with the pain
• Do use firm mattress, thin pillow or butterfly shaped pillow.
• Anti -inflammatory drugs like Motrin 1 tablet as and when required ( do not repeat a dose before 6 hours) with food will help relieve the pain.
• Avoid forward bending.
• Correct your posture while sitting.
• Avoid prolonged sitting in stressful postures.
• Avoid strenuous activity & lifting heavy weights. Avoid lifting weights by leaning forward or bending your back. Rather sit and lift the object.
• Apply diclofenac gel on the affected area. Warm compresses will also help.

Hope this information helps you. I will be available for further guidance if you needed.

Wishing you good health...
Regards.
Dr Saurabh Gupta.
Above answer was peer-reviewed by
 
Follow-up: Taking medicine for diabetes and mild hypertension. Getting back and neck pain. Any suggestion? 17 hours later
Hello Dr. XXXXXXX

Thank you very much for your advice. I am following these instructions for the last almost one year. But I am feeling that my nerves are getting really irritated with little strain on the body/mind. As I do not want to use pain killers, is it ok for me to use some nerve soothers if any. Any suggestions on this? Whether diebetologist or Nuerologists will be be able help me out because I am on constant irritation of my thigh/neck muscles?
 
 
Answered by Dr. Saurabh Gupta 2 hours later
Hello,
Thanks for writing back.

It seems you might developed features of pheripheral neuropathy as can occur in diabetic patients. It is ok to use some nerve soothers like methylcobalamin or gabapentin after discussing with your diebetologist.

If you have any questions I will be happy to answer.
Please close the query if you have no other questions.

Wishing you good health...
Regards.
Dr Saurabh Gupta.
Above answer was peer-reviewed by
 
Follow-up: Taking medicine for diabetes and mild hypertension. Getting back and neck pain. Any suggestion? 2 days later
hello Dr. XXXXXXX

Thanks again for prompt reply. Can please suggest me the coorect dosage and duration for which the above drugs can be used? Thank you.
 
 
Answered by Dr. Saurabh Gupta 9 hours later
Hello,
Thanks for writing again.

Correct dossage and duration of these drugs depend upon the severity of symptoms and clinical findings. So I advice you to take these drugs after discussing with your doctor.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Wishing you good health...
Regards.
Dr Saurabh Gupta.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor